MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY VENTRICULAR CATHETER, STANDARD, BARIUM IMPREGNATED, 23 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY VENTRICULAR CATHETER, STANDARD, BARIUM IMPREGNATED, 23 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 41101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Approximately 17 cm of the ventricular catheter was returned.The returned catheter was patent.However it did not meet the requirements for leak testing due to the proximal end being sheared off.It is unknown how or when the damage occurred.The instructions for use that accompany the device caution that ¿low tear strength is a characteristic of most unreinforced silicone elastomer materials; care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nicks, or tears.¿ a review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that prior to implanting the product, it was observed that there were no lateral holes.

Brand Name
VENTRICULAR CATHETER, STANDARD, BARIUM IMPREGNATED, 23 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6199982
Report Number2021898-2016-00486
Device Sequence Number13720839
Product Code JXG
UDI-Device Identifier00643169466500
UDI-Public00643169466500
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K792007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number41101
Device Lot NumberE15976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2016
Initial Report FDA Received Date12/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1